Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 53, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 20, 2015, 4:44 AM CDT for Clark County, Missouri. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 4:44 AM CDT (09:44 UTC)
- Expired
- Jul 21, 2015, 10:10 PM CDT
- In force
- 41 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
766 WGUS43 KDVN 200944 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT MON JUL 20 2015 .Heavy rain Sunday has brought flooding to the Fox River at Wayland. River forecasts include past precipitation and forecast rainfall for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && MOC045-202144- /O.NEW.KDVN.FL.W.0053.150720T0944Z-150722T0310Z/ /WYLM7.1.ER.150720T0606Z.150720T1200Z.150720T1510Z.NO/ 444 AM CDT MON JUL 20 2015 ...Flood Warning in effect until this morning... The National Weather Service in Quad Cities has issued a * Flood Warning for The Fox River at Wayland. * Until this morning. * At 3:30 AM Monday the stage was 15.3 feet...And rising. * Flood stage is 15 feet. * Minor flooding is occurring. * Forecast...Rise to 15.4 feet this morning. Fall below flood stage this morning. * Impact...At 15.0 feet...Water affects agricultural land on the south bank. && LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147 $$
1 follow-up statement
412 WGUS83 KDVN 201325 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 825 AM CDT MON JUL 20 2015 River forecasts include past precipitation and forecast rainfall for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternate route. Turn around, don't drown. && MOC045-201355- /O.CAN.KDVN.FL.W.0053.000000T0000Z-150722T0310Z/ /WYLM7.1.ER.150720T0606Z.150720T0945Z.150720T1149Z.NO/ 825 AM CDT MON JUL 20 2015 ...Flood Warning is cancelled... The Flood Warning is cancelled for The Fox River at Wayland. * At 7:30 AM Monday the stage was 14.6 feet...and falling. * Flood stage is 15 feet. * Fell below flood stage at 6:49 AM Monday. * No flooding is occurring...and no flooding is forecast. * Forecast...Fall to 8.4 feet Tuesday morning. && LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147 $$ HAASE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 20, 3:25 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 20, 3:25 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 AM CDT MON JUL 20 2015 .SYNOPSIS... ISSUED AT 319 AM CDT MON JUL 20 2015 A CLEAR EVENING HAS NOW TRANSITIONED TO CIRRUS COVERAGE...FROM STORMS LOCATED NEAR THE MISSOURI RIVER TO THE WEST...AND A LARGER CLUSTER OF STORMS FORCED NEAR THE 850 MB THROUGH SURFACE BOUNDARY IS FOUND FROM NORTHEAST KANSAS THROUGH FAR SOUTHERN ILLINOIS. WITH CLEAR SKIES AND CALM WINDS OVER SOUTHEAST IOWA EARLIER IN THE NIGHT...SOME AREAS OF DENSE FOG HAVE FORMED...BUT WITH INCREASING CIRRUS...THIS MAY SHOW SIGNS OF DISSIPATION BEFORE A NORMAL DIURNAL DECREASE. THUS I AM CHOOSING TO HANDLE THIS WITH SPS PRODUCTS RATHER THAN AN ADVISORY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CDT MON JUL 20 2015 RAIN CHANCES WILL BE A CHALLENGE TODAY...AS THE AREA SEES THE LLJ TO THE SOUTH VEER TO THE EAST WELL BEFORE THE SHORT WAVE TO OUR WEST CAN REACH INTO EASTERN IOWA. THUS...BOTH AREAS OF WIDESPREAD RAIN ON RADAR AS OF 2 AM SHOULD SLIDE EAST AND WEAKEN....ESPECIALLY THE NORTHERN STREAM EVENT...FROM SOUTHEAST SOUTH DAKOTA THROUGH NORTHWEST IOWA. THIS IS THE MAIN WAVE WHICH WILL BRING FORCING TO OUR CWA...AS THE SURFACE BOUNDARY REMAINS SOUTH. THE OVER ALL QUESTION WILL BE COVERAGE OF MEASURABLE RAINFALL. I DO BELIEVE WIDESPREAD VIRGA AND SPRINKLES ARE A GIVEN...BUT MEASURABLE/WETTING RAINS MAY BE QUITE SPOTTY. FOR THIS REASON...WILL KEEP POPS IN THE CHANCE CATEGORY TODAY. I BELIEVE THE ACTIVITY WILL MAINLY BE SHOWERS...BUT SOME ISOLATED THUNDERSTORMS REMAIN POSSIBLE...AS ARE ALREADY TAKING PLACE IN THE NORTHERN STREAM WAVE. I HAVE LOWERED HIGHS A FEW DEGREES...GIVEN OPAQUE MID CLOUDS AND LIGHT RAIN/VIRGA. THIS RESULTS IN HIGHS IN THE LOWER 80S AREA WIDE...WITH THE EXCEPTION OF A FEW MID 80S IN THE FAR SOUTH. TONIGHT...THE COLD FRONT WILL SLIDE SOUTHEAST...ENDING ANY REMAINING RAINS VERY EARLY ON. DRY AIR WILL MOVE IN ON NORTHWEST WINDS...AND SKIES SHOULD CLEAR IN SUBSIDENCE. THIS WILL LIKELY BRING THE COOLEST NIGHT IN SEVERAL WEEKS...WITH LOWS IN THE MID 50S NORTHWEST TO LOWER 60S SOUTHEAST. ERVIN .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 319 AM CDT MON JUL 20 2015 OVERVIEW...AVERAGE POSITION OF THE 500MB RIDGE AXIS IS FORECAST TO REMAIN TO THE WEST OVER THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES...LINING UP WITH THE PLAINS STATES. MID-LEVEL WINDS WILL LIKELY BE MOST PERSISTENT OUT OF THE WNW. BEING ON THE EASTERN PERIPHERY OF THE GREAT PLAINS RIDGE...SLIGHTLY BELOW AVERAGE TEMPERATURES...IN THE LOWER 80S ARE FORECAST FOR THE MAJORITY OF THIS WEEK FOR E IOWA/W ILLINOIS. TUESDAY AND WEDNESDAY...VERY NICE STRETCH OF WEATHER WITH A SFC HIGH PRESSURE CENTER RIGHT OVER IOWA ON TUESDAY AND THE WESTERN EDGE OF THE HIGH STILL OVER E IOWA/W ILLINOIS ON WEDNESDAY. HIGH TEMPS NEAR 80 F...COMFORTABLE DEWPOINTS IN THE UPPER 50S TO LOWER 60S...AND LIGHT WINDS. THURSDAY...CURRENTLY ONLY HAVE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS OVER SOUTHWEST ONE-THIRD OF THE FORECAST AREA. THE ECMWF KEEPS THE AREA DRY WHILE THE GFS NOSES A SFC WARM FRONT OUT OF KANSAS AND NW MISSOURI INTO THE FAR SOUTHERN PORTION OF THE DVN CWA. THE GFS ALSO HAS A STRONGER 850MB HEIGHT FIELD/WAA. EITHER WAY THIS ENDS UP PANNING OUT...IT SHOULD BE ANOTHER NICE DAY ACROSS MOST OF THE FORECAST AREA. FRIDAY AND SATURDAY...LOW PRESSURE TRACKING THROUGH SOUTHERN CANADA WILL DRAG A WEAK COLD FRONT THROUGH E IOWA/W ILLINOIS FRIDAY NIGHT OR SATURDAY. THE ECMWF IS MUCH SLOWER ON BRINGING THE FRONT INTO THE AREA...AND BECAUSE OF THIS...HAS BETTER CHANCES FOR SHOWERS AND STORMS ON SATURDAY COMPARED TO THE GFS WHICH HAS A POST-FRONTAL AIRMASS ADVECTING IN. GFS DEWPOINTS ARE IN THE 30S AND 40S BY LATER SATURDAY WHEN THE ECMWF DEWPOINTS REMAIN NEAR 70 F. WOULD HAVE TO BELIEVE THE GFS IS TOO ROBUST IN DRYING OUT THE AIRMASS. SUNDAY...BOTH GFS/ECMWF PROJECT MID-LEVEL RIDGING/1000-500MB POSITIVE THICKNESS ADVECTION IN THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGIONS. THICKNESS VALUES POTENTIALLY NEAR 580 DAM/850 TEMPS IN THE MID 20S CELSIUS SUPPORT WARMING TEMPS TO NEAR OR ABOVE AVERAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1133 PM CDT SUN JUL 19 2015 NEAR CALM WIND AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN PATCHY TO AREAS OF FOG OVERNIGHT WITH VARIABLE CONDITIONS FROM MVFR TO VLIFR...WITH LOWEST CONDITIONS MOST LIKELY IN AREAS OF SOUTHEAST IA...NORTHEAST MO AND WEST CENTRAL IL WHICH RECEIVED RAINFALL IN PAST 24 HOURS. HAVE MVFR TO IFR CONDITIONS AT BRL... BUT CERTAINLY COULD BE LOWER ALTHOUGH CONFIDENCE TO GO LOWER IS NOT THERE AS ANTICIPATE SOME INCREASE IN CLOUDS AHEAD OF NEXT SYSTEM AND LIGHT SOUTHERLY WIND DEVELOPING AS HIGH PRESSURE MOVES EAST. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA MONDAY AND BRING AT LEAST SCATTERED SHOWERS AND POSSIBLY A FEW STORMS BY MID MORNING THROUGH AFTERNOON BEFORE DIMINISHING WITH SUNSET. WINDS WILL SHIFT FROM SOUTH/SOUTHWEST TO WEST/NORTHWEST BY MIDDAY THROUGH MONDAY AFTERNOON WHILE INCREASING TO 10-15 KTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...UTTECH AVIATION...05
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 401 AM CDT MON JUL 20 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 401 AM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY WITH LIGHTNING BEING THE ONLY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER DURING THIS FORECAST PERIOD. THURSDAY...THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY ALONG AND SOUTH OF HIGHWAY 34. FRIDAY NIGHT THROUGH SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ERVIN/UTTECH
In the hours before
Special weather statement, Jul 20, 1:22 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 122 AM CDT MON JUL 20 2015 IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-200930- KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS... KAHOKA 122 AM CDT MON JUL 20 2015 ...AREAS OF DENSE FOG EXPECTED EARLY THIS MORNING... WET SOILS WILL COMBINE WITH A COOLER CLEAR NIGHT...TO BRING AREAS OF DENSE FOG EARLY THIS MORNING. EXPECT VISIBILITIES UNDER 1/4 MILE AT TIMES...WITH HIGHLY VARIABLE VISIBILITIES EXPECTED DUE TO THE SHALLOW NATURE OF THIS FOG. ERVIN
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.